EconPapers    
Economics at your fingertips  
 

The complexity of power indexes with graph restricted coalitions

Stefano Benati, Romeo Rizzi and Craig Tovey

Mathematical Social Sciences, 2015, vol. 76, issue C, 53-63

Abstract: Coalitions of weighted voting games can be restricted to be connected components of a graph. As a consequence, coalition formation, and therefore a player’s power, depends on the topology of the graph. We analyze the problems of computing the Banzhaf and the Shapley–Shubik power indexes for this class of voting games and prove that calculating them is #P-complete in the strong sense for general graphs. For trees, we provide pseudo-polynomial time algorithms and prove #P-completeness in the weak sense for both indexes.

Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016548961500027X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:76:y:2015:i:c:p:53-63

DOI: 10.1016/j.mathsocsci.2015.04.001

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:76:y:2015:i:c:p:53-63